Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 7, NWS Charleston, WV

July 18, 2023Athens County, Meigs County, Ohio; Jackson County, Wirt County, Wood County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 18, 2023, 12:38 AM EDT for Athens County, Meigs County, Ohio; Jackson County, Wirt County, Wood County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2023, 12:38 AM EDT (04:38 UTC)
Expired
Jul 18, 2023, 3:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Meigs County, OH, Jackson County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

377 
WGUS51 KRLX 180438
FFWRLX
OHC009-105-WVC035-105-107-180745-
/O.NEW.KRLX.FF.W.0007.230718T0438Z-230718T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1238 AM EDT Tue Jul 18 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Athens County in southeastern Ohio...
  Northeastern Meigs County in southeastern Ohio...
  North Central Jackson County in northwestern West Virginia...
  Northwestern Wirt County in northwestern West Virginia...
  Southern Wood County in northwestern West Virginia...

* Until 345 AM EDT.

* At 1238 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Parkersburg, Coolville, Forked Run State Park, Tuppers Plains, 
  Lubeck, Mineralwells, Chester, Belleville, Reedsville, Rockport, 
  Davisville, Darwin, Walker and Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3922 8191 3921 8132 3910 8144 3904 8154
      3903 8160 3903 8187 3912 8214

FLASH FLOOD...RADAR INDICATED

$$

SL
2 follow-up statements
261 
WGUS71 KRLX 180556
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
156 AM EDT Tue Jul 18 2023

OHC009-105-WVC035-105-107-180745-
/O.CON.KRLX.FF.W.0007.000000T0000Z-230718T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Jackson WV-Wirt WV-Wood WV-
156 AM EDT Tue Jul 18 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT EARLY THIS 
MORNING FOR SOUTHEASTERN ATHENS, NORTHEASTERN MEIGS, NORTH CENTRAL 
JACKSON, NORTHWESTERN WIRT AND SOUTHERN WOOD COUNTIES...

At 156 AM EDT, Doppler radar indicated thunderstorms produced heavy 
rain across the warned area earlier this evening. Between 1.5 and 
2.2 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Parkersburg, Coolville, Forked Run State Park, Tuppers Plains, 
  Lubeck, Mineralwells, Chester, Belleville, Reedsville, Rockport, 
  Davisville, Darwin, Walker and Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3922 8191 3921 8132 3910 8144 3904 8154
      3903 8160 3903 8187 3912 8214

FLASH FLOOD...RADAR INDICATED

$$

SL
190 
WGUS71 KRLX 180730
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
330 AM EDT Tue Jul 18 2023

OHC009-105-WVC035-105-107-180740-
/O.CAN.KRLX.FF.W.0007.000000T0000Z-230718T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Jackson WV-Wirt WV-Wood WV-
330 AM EDT Tue Jul 18 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ATHENS, 
NORTHEASTERN MEIGS, NORTH CENTRAL JACKSON, NORTHWESTERN WIRT AND 
SOUTHERN WOOD COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3922 8191 3921 8132 3910 8144 3904 8154
      3903 8160 3903 8187 3912 8214

$$

ARJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 10:33 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 17, 10:33 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1033 PM EDT Mon Jul 17 2023

.SYNOPSIS...
Unsettled summer weather continues much of the week, as
disturbances keep on moving across.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1030 PM Monday...

PoPs adjusted for wall of convection approaching from the west.
Severe thunderstorm watch 509 issued for southern half of the
line, along which upscale growth has not yet converted to much
storm intensification.

As of 810 PM Monday...

Thunderstorms continue rolling along a west to east line
separating higher temperatures and greater instability to the
south, and lower/less to the north, respectively. These storms
could take an hour or two after sunset to diminish, as they move
across the north-central WV lowlands. Meanwhile, the Indiana
line should be diminishing as whatever is left of it moves
southeastward into southwest portions of the forecast area late
tonight.

As of 150 PM Monday...

Areas of haze from smoke in the atmosphere from Canadian
wildfires will linger through the afternoon. We will be
tracking two s/w rounding the base of the mean longwave trof
across the Ohio Valley this afternoon and tonight. Expect
showers and storm coverage to increase this afternoon, most
notably in southeast OH and the northwestern portions of WV,
closer to better lift from a sagging baroclinic zone into the
upper Ohio Valley. Given the midlevel flow and shear profiles,
some of these storms could produce a damaging wind gust...mainly
across southeast OH and western WV.

We may get another ramp up later this evening and overnight as
the upper trof axis approaches and the front decays into the
area. However, uncertainty exists to coverage and intensity of
any convection given loss of heating.

There should be less in the way of haze Tuesday as flow briefly turns
more westerly in the mid levels. Much of the day should be quiet
with another disturbance is progged toward evening.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 315 PM Monday...

Key Point:
* Unsettled with potential for localized flooding mid week.

A 500-mb trough lifts north Tuesday night into Wednesday as high
pressure spreads into the southeastern US. This places the CWA in
between the ridge and trough, where shortwave energy will move
through. One shortwave is projected to cross south of the area on
Wednesday while a plume of moisture expands across the CWA.
Precipitable water values are likely to climb towards 2 inches
during this time, resulting in an increased risk for flash flooding
due to heavy rain. WPC has highlighted a slight risk of excessive
rainfall across central and southern portions of the CWA, with a
marginal risk covering the rest of the CWA. Strong thunderstorms may
also develop in this warm and very moist environment. Isolated
storms may even be capable of producing damaging winds Wednesday
afternoon and evening.

Daytime temperatures may remain slightly below normal, while
the overnights remain seasonably warm.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 315 PM Monday...

Key Points:
* Unsettled through the end of the work week.
* Less active this weekend.
* The next disturbance approaches for the beginning of the new work
  week.

A shortwave passing over the region will maintain chances of
showers and thunderstorms through Thursday. Meanwhile, a low
pressure system tracks along the US/Canada border and into the
Great Lakes region. The low then crosses to the north and is
expected to push a cold front through late in the week.

Surface high pressure and drier air begin to build in behind
the front and as the parent low pulls away to the northeast.
Overall, this should result in quieter weather most of the
weekend, though a few afternoon storms aren't entirely out of
the question. Precipitation chances begin to increase early in
the new work week as the next shortwave approaches.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
As of 810 PM Monday...

The smoke haze clearing, and convection dying down for the
evening, allow for a VFR start to the night. Thunderstorms did
persist in the middle Ohio Valley between PKB and HTS, and will
move across the north central lowlands of WV tonight, before
weakening. Other showers and thunderstorms may move into the HTS
tri-state region late tonight, but should be weakening as they
move across mainly southern and central WV overnight.

The active weather will at first preclude overnight fog
formation except at EKN, but conditions may lower to MVFR or
IFR beneath a heavier shower or thunderstorm, in which case IFR
would become more likely in its wake through the early morning
hours Tuesday.

Once the last of any showers and thunderstorms move out of the
area early Tuesday morning, Tuesday should be a more tranquil
day, with any afternoon showers and thunderstorms too widely
scattered for inclusion into otherwise VFR TAFs.

Light south to southwest surface flow overnight will become
light west to southwest on Tuesday. Flow aloft will be light to
moderate west to southwest.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Forecasts may need adjusted or amended for
showers and thunderstorms tonight. This and other factors may
affect fog formation through early Tuesday morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             TUE 07/18/23
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    M    M    M    L    M    M    L    M    L    H    H
HTS CONSISTENCY  H    M    M    M    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    H    M    H    H    M    L    L    L    L    H    H
EKN CONSISTENCY  H    M    L    L    M    L    L    L    M    M    M    H
PKB CONSISTENCY  H    M    L    H    H    H    M    H    L    M    L    L
CKB CONSISTENCY  M    M    M    M    M    M    M    M    H    M    M    M

AFTER 00Z WEDNESDAY...
Brief IFR possible in showers and thunderstorms Tuesday night
through Thursday, which would also increase the chance for
early morning IFR in fog.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/TRM/JLB
NEAR TERM...30/TRM
SHORT TERM...JLB
LONG TERM...JLB
AVIATION...TRM
Hazardous weather outlook, Jul 17, 9:50 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
950 PM EDT Mon Jul 17 2023

KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>015-026-181100-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-Wayne-
Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Boone-
950 PM EDT Mon Jul 17 2023

...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central, southern and western
West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms could also produce heavy downpours and
localized flash flooding tonight, and the area also remains in a
marginal risk for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The weather becomes unsettled again at times Wednesday through
Thursday, with showers and storms producing heavy downpours and
localized flash flooding potential.

There is a marginal risk for severe thunderstorms on Wednesday, with
the main threat being damaging winds and hail. While a Slight risk
for excessive rainfall exist for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-085-VAZ003-004-WVZ009>011-016>020-024-025-
027>034-039-040-515>526-181100-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Dickenson-Buchanan-Wood-
Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
950 PM EDT Mon Jul 17 2023

This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central, northeast, northern,
southeast and southern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms could produce heavy downpours and
localized flash flooding tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The weather becomes unsettled again at times Wednesday through
Thursday, with showers and storms producing heavy downpours and
localized flash flooding potential.

There is a marginal risk for severe thunderstorms on Wednesday, with
the main threat being damaging winds and hail. While a Slight risk
for excessive rainfall exist for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Special weather statement, Jul 17, 11:32 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
1132 PM EDT Mon Jul 17 2023

OHZ075-076-084-085-180400-
Washington OH-Athens OH-Meigs OH-Vinton OH-
1132 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of northern Meigs,
southwestern Washington, southeastern Vinton and southern Athens
Counties through MIDNIGHT EDT...

At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Athens, Pomeroy, Albany, Coolville, Rutland, Tuppers Plains, Chester,
Amesville, Stroud Run State Park, Dyesville, Darwin, Harrisonville,
Dexter and Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
western West Virginia.

&&

LAT...LON 3933 8173 3901 8196 3903 8201 3903 8204
      3909 8236 3927 8231 3940 8196
TIME...MOT...LOC 0332Z 282DEG 34KT 3917 8224

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

08
Special weather statement, Jul 17, 11:47 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
1147 PM EDT Mon Jul 17 2023

KYZ101>103-OHZ086-087-WVZ005>008-180430-
Boyd KY-Greenup KY-Carter KY-Gallia OH-Lawrence OH-Jackson WV-
Mason WV-Wayne WV-Cabell WV-
1147 PM EDT Mon Jul 17 2023

...Strong thunderstorms will impact portions of Boyd, southeastern
Greenup, east central Carter, eastern Gallia, Lawrence, northern
Mason, central Cabell, west central Jackson and northwestern Wayne
Counties through 1230 AM EDT...

At 1146 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuppers Plains to Coalton. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Ashland, Ironton, Point Pleasant, Gallipolis, Coal Grove,
Chesapeake, Proctorville, Cannonsburg, Barboursville, Kenova,
Catlettsburg, Ceredo, Princess, Coalton, Burnaugh, Naples, Rush,
Durbin and Centerville.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 175 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northeastern Kentucky...southeastern Ohio...and central, western and
northwestern West Virginia.

&&

LAT...LON 3896 8218 3892 8191 3889 8193 3887 8190
      3889 8186 3891 8185 3890 8181 3822 8252
      3825 8261 3827 8261 3827 8264 3837 8291
TIME...MOT...LOC 0346Z 312DEG 16KT 3915 8191 3838 8279

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08
Local storm report, Jul 17, 11:54 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1154 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     Tstm Wnd Dmg     3 E Coal Grove          38.50N 82.59W
07/17/2023                   Lawrence           OH   911 Call Center

            Tree down on the roadway.

&&

JMC
Special weather statement, Jul 17, 11:59 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
1159 PM EDT Mon Jul 17 2023

OHZ075-076-085-WVZ009-017-180445-
Washington OH-Athens OH-Meigs OH-Wirt WV-Wood WV-
1159 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of northeastern Meigs,
southwestern Washington, southeastern Athens, northwestern Wirt and
Wood Counties through 1245 AM EDT...

At 1159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Forked Run State Park, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parkersburg, Belpre, Elizabeth, Coolville, Vienna, Washington,
Mineralwells, Lubeck, North Hills, Belleville, Reedsville, Walker,
Little Hocking, Blennerhassett, Davisville, Greencastle, Morristown
and Rockport.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 160 and 181.
 Route 50 in West Virginia between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3901 8143 3915 8186 3934 8172 3938 8161
      3927 8128
TIME...MOT...LOC 0359Z 238DEG 16KT 3913 8176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

08
Local storm report, Jul 18, 12:00 AM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1200 AM EDT Tue Jul 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     Tstm Wnd Dmg     7 S Mineral Wells       39.08N 81.51W
07/17/2023                   Wood               WV   Trained Spotter

            Trained spotter has measured 3.75 inches of
            rain so far in the last 6 hours.

&&
Special weather statement, Jul 18, 12:06 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
1206 AM EDT Tue Jul 18 2023

WVZ005>007-013>015-180445-
Mason WV-Kanawha WV-Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
1206 AM EDT Tue Jul 18 2023

...A strong thunderstorm will impact portions of southern Mason,
Cabell, northwestern Kanawha, Putnam, Lincoln and northeastern Wayne
Counties through 1245 AM EDT...

At 1206 AM EDT, Doppler radar was tracking a strong thunderstorm over
Milton, or 12 miles north of Hamlin, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Winfield, Hamlin, Beech Fork State Park,
Jefferson, South Charleston, St. Albans, Dunbar, Hurricane,
Barboursville, Sissonville, Milton, Eleanor, Buffalo, Poca, Ona,
Culloden, Spurlockville and Institute.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 111 and 117.
 Interstate 64 in West Virginia between mile markers 18 and 54.
 Route 119 between mile markers 63 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central, western and northwestern West Virginia.

&&

LAT...LON 3882 8189 3873 8180 3871 8181 3868 8177
      3868 8175 3856 8163 3856 8162 3854 8161
      3824 8176 3821 8184 3808 8212 3828 8245
TIME...MOT...LOC 0406Z 311DEG 36KT 3846 8212

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:19 PM EDTSpecial Weather StatementRLXMorgan, Perry41 min
Jul 17, 10:53 PM EDTSpecial Weather StatementRLXAthens52 min
Jul 17, 11:08 PM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence52 min
Jul 17, 11:28 PM EDTSpecial Weather StatementRLXMorgan32 min
Jul 17, 11:32 PM EDTSpecial Weather StatementRLXAthens, Meigs28 min
Jul 17, 11:47 PM EDTSpecial Weather StatementRLXGallia, Lawrence43 min
Jul 17, 11:49 PM EDTFlash Flood WarningRLXAthens, Meigs, Vinton3 hr
Jul 18, 4:56 PM EDTSpecial Weather StatementRLXMeigs34 min
Jul 18, 5:18 PM EDTSpecial Weather StatementRLXMeigs27 min
Jul 18, 5:24 PM EDTSevere Thunderstorm WarningRLXMeigs36 min
Jul 18, 5:36 PM EDTSevere Thunderstorm WarningRLXGallia24 min
Jul 18, 5:56 PM EDTSpecial Weather StatementRLXLawrence34 min
Jul 18, 5:58 PM EDTSevere Thunderstorm WarningRLXMeigs32 min
Jul 18, 6:21 PM EDTSpecial Weather StatementRLXVinton24 min
Jul 18, 6:33 PM EDTSevere Thunderstorm WarningRLXJackson, Meigs, Vinton27 min
Jul 18, 6:57 PM EDTSevere Thunderstorm WarningRLXMeigs, Vinton22 min
Jul 18, 7:24 PM EDTSpecial Weather StatementRLXMeigs51 min
Jul 17, 8:14 PM EDTSpecial Weather StatementRLXJackson31 min
Jul 17, 11:59 PM EDTSpecial Weather StatementRLXWood46 min
Jul 18, 12:06 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam39 min
Jul 18, 12:39 AM EDTSpecial Weather StatementRLXKanawha51 min
Jul 18, 1:20 AM EDTSpecial Weather StatementRLXFayette25 min
Jul 18, 1:38 AM EDTSpecial Weather StatementRLXBraxton37 min
Jul 18, 1:47 AM EDTSpecial Weather StatementRLXFayette, Nicholas28 min
Jul 18, 2:18 AM EDTSpecial Weather StatementRLXUpshur57 min
Jul 18, 5:33 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne27 min
Jul 18, 5:46 PM EDTSpecial Weather StatementRLXRitchie29 min
Jul 18, 5:49 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Wirt41 min
Jul 18, 5:50 PM EDTTornado WarningRLXMason, Putnam20 min
Jul 18, 5:59 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln31 min
Jul 18, 6:14 PM EDTSpecial Weather StatementRLXPutnam46 min
Jul 18, 6:24 PM EDTSpecial Weather StatementRLXLincoln, Logan, Wayne36 min
Jul 18, 6:24 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie36 min
Jul 18, 6:28 PM EDTSpecial Weather StatementRLXJackson, Roane47 min
Jul 18, 6:29 PM EDTSpecial Weather StatementRLXKanawha46 min
Jul 18, 6:37 PM EDTSpecial Weather StatementRLXCabell, Putnam38 min
Jul 18, 6:42 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 1 more48 min
Jul 18, 6:46 PM EDTSpecial Weather StatementRLXBoone, Lincoln29 min
Jul 18, 6:58 PM EDTSpecial Weather StatementRLXRitchie47 min
Jul 18, 6:59 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer46 min
Jul 18, 7:01 PM EDTSpecial Weather StatementRLXClay44 min
Jul 18, 7:10 PM EDTSpecial Weather StatementRLXCalhoun35 min
Jul 18, 7:14 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Ritchie31 min
Jul 18, 7:16 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Putnam29 min
Jul 18, 7:38 PM EDTSpecial Weather StatementRLXClay22 min

Nearby

Flash Flood Warnings in West Virginia, 2023Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.